Cutaneous non-allergic complications in tattoos: an overview of the literature

Research output: Contribution to journalShort surveyAcademic

Abstract

Tattooing is creating a permanent design by placing exogenous pigment particles and additives into the dermis. An adverse reaction may occur due to the act of tattooing and subsequent application of aftercare products. Numerous articles report the wide spectrum of adverse reactions related to tattooing, ranging from superficial infections and vasculitis to Koebner triggered autoimmune diseases. These reactions have different time of onset of symptoms, appearing immediately after placement of the tattoo until several years later. In this article we will give an overview of cutaneous non-allergic adverse reactions of tattoos.

Original languageEnglish
Article number104049
JournalPRESSE MEDICALE
Volume49
Issue number4
Early online date5 Aug 2020
DOIs
Publication statusPublished - Dec 2020

Cite this